Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Long Term Side Effects Of Viread

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Tenofovir (Viread)

What Is Tenofovir? Tenofovir (Viread), also called bis-POC PMPA, is a drug used as part of antiretroviral therapy (ART). It is manufactured by Gilead Sciences. The FDA approved tenofovir for use against HIV in October 2001. Generic versions have been tentatively approved under PEPFAR (see Fact Sheet 475 ). Tenofovir is a nucleotide analog reverse transcriptase inhibitor, or nuke. These drugs stop HIV from multiplying by preventing the reverse...
Ask the Experts

reversing side effects of viread

i have have been experiencing side effects of viread for over a year and half, last year it was nausea , vomiting, lipo, and rapid weight loss, this year including severe nausea,severe vomiting, lipo, rapid weight loss i have also started gas,...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Thank you for your post.You have experienced a significant, but fortunately (for others, not you), rare complication of tenofovir. There have been a scattering of other case reports of diabetes insipidus after tenofovir use, it appears that the... Read more »

Long-term Viramune Effects

Hi, hope you can shed some light on the side effects I have been having with my regimen. First, a litle history. Positive since 9/93, didn't start HAART until 1/96. First regimen was Viracept, Viramune and Zerit (w/ 8mg of loperamide a day to...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
No, I doubt that Viramune is responsible for your current problems and you need to have your doctor evaluate you carefully for the source of your current symptoms. This may involve a thorough GI/liver work-up since this is obviously the source or... Read more »

Long-term Viramune Effects

Hi, hope you can shed some light on the side effects I have been having with my regimen. First, a litle history. Positive since 9/93, didn't start HAART until 1/96. First regimen was Viracept, Viramune and Zerit (w/ 8mg of loperamide a day to...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
Viramune-associated hepatic toxicity occurs mostly in the first 6-12 weeks of therapy. Although some percentage of hepatic toxicity continues to occur over time in patients on Viramune, the incidence is NO DIFFERENT from that observed in other... Read more »

Long term side effects of Epzicom

Please help me with any knowledge you have so far on the long term side effects of Epzicom. I was on Combivir and Viramune from the beginning of year 2003 to 2006. I tolerated the drugs well, except for that I had constantly a light anemia, which...
Joseph McGowan, M.D., F.A.C.P.

Response from Joseph McGowan, M.D., F.A.C.P.

North Shore University Hospital
The symptoms of depression and the pain in your legs that you are describing is not something I have observed with Epzicom in my clinical practice and is not something that has been mentioned as a consistent issue in people who have taken Epzicom.... Read more »
Connect With Others

long term side effects(lack of)

Posted by Anonymous
For women who have been on antivirals continuously for a while (more than four to five years)and have not had any side effects or minimal ones,could you please share your experiences. What you are taking, what you experienced(if it resolved while on... Read more »

long term side effects

Posted by Anonymous, 1 Reply
It would be interesting to hear from anyone that has been on antivirals for a long time(more than 4 years continously)that have minimal or NO side effects. Physical(appearence wise as well as internal) IF anyone out there falls into this catagory... Read more »

PeP (Truvada and Kaletra) 28 day cycle... Long Term effects?

Posted by Screen1001
Hello all, I just started taking Truvada and Kaletra 3 days ago to provent being infected. After I am done with my 28 day cycle is it common for the side effects to remain long term? Right now I have had a very upset stomach and nausia for 3 days.... Read more »

psychological effects with long-term survivor

Posted by Anonymous, 4 Replies
I guess I am needing to know if there are any people out there who have really been in some sort of denial for years until first symptoms hit. I feel like a fool, but I've been positive since 84 and really have been in denial until getting so so... Read more »